Arkansas, 2021Damaging Winds in Arkansas, June 11, 2021
June 11, 2021 · NWS LZK · 2 events in 1 county or zone
The storms north of Arkansas came to life in the afternoon of the 11th from eastern Kansas into western Missouri and headed this way. Trees were downed on the east side of Mountain Home (Baxter County) between 800 pm and 900 pm CST.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The storms north of Arkansas came to life in the afternoon of the 11th from eastern Kansas into western Missouri and headed this way. Trees were downed on the east side of Mountain Home (Baxter County) between 800 pm and 900 pm CST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 11, 4:56 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 11, 4:56 PM CST, 3 hours 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
556 PM CDT Fri Jun 11 2021
.DISCUSSION...
Updated to include the 00Z aviation discussion below...
&&
.AVIATION...
VFR conditions are ongoing early this Fri evening...which should
remain dominant for most terminals overnight and through Sat.
However...some patchy fog may be seen at central/SRN terminals
near sunrise. A TSRA cluster in MO/KS early this evening may
remain intact this evening into the early overnight period...which
could impact the NRN terminals. Have mentioned VCTS and tempo TSRA
at these terminals late this evening and just after midnight for
this potential.
&&
.PREV DISCUSSION...(ISSUED 251 PM CDT Fri Jun 11 2021)
SHORT TERM...Tonight Through Sunday
Long story short - hot and humid conditions are going to continue
thru the short term as a ridge builds to the west of us. A N to NW
flow aloft will persist, and it certainly looks like an MCS may form
upstream of the forecast area tonight. There are some uncertainties
as to exactly where it may form, and where it may move, but with the
flow pattern the way it is, portions of northern AR could certainly
end up under the downstream remnants of any MCS development.
Additional thunderstorms may pop up just about anywhere during the
afternoon hours tomorrow, although the presence of any old outflow
boundaries may serve as a focal point for convection. By Sunday,
afternoon convection will likely be limited to the southeast quarter
of the state.
Heat index values will be getting up pretty close to advisory
criteria in some areas this weekend, but I anticipate that they
will fall just a bit short of criteria.
LONG TERM...Sunday Night Through Thursday
The period begins with high pressure building in creating a
summer- like pattern through the middle of next week. Temperatures
are expected to be above normal across the CWA. Highs looks to be
in the upper 80s to low 90s with lows in the upper 60s to low
70s.
This summer-like pattern and a building ridge will lead to low PoP
chances through the period. With that said, confidence is not very
high on PoPs. Current forecast tends to lean more on model guidance
because of timing being in long term with model guidance being less
enthusiastic about rain potential through late next week.
However, it would not be a surprise to see some summertime
convection during any of these days, especially late in the
period.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...62
Hazardous weather outlook, Jun 11, 3:11 AM CST, 17 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
411 AM CDT Fri Jun 11 2021
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-120915-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
411 AM CDT Fri Jun 11 2021
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Patchy fog is expected this morning. A few places could see dense
fog reducing visibility. Isolated to scatterd showers and
thunderstorms will develop mainly this afternoon and evening. An
isolated storm or two could become strong to severe, with gusty
winds the primary hazard.
Given excessive rainfall over the last several days and an
extremely saturated soil surface, it will not take much runoff
from heavy rainfall to quickly cause flash flooding. Where
rainfall accumulations are the greatest, flash flooding may be
considerable to significant in nature at times. Please be sure to
heed local emergency management guidance on road closures due to
high water, and avoid flooded areas if possible.
.DAYS TWO THROUGH SEVEN...Friday Through Wednesday
A weather pattern more typical of summer will develop over the
region heading into the weekend as a large upper level ridge of high
pressure builds over the nations mid section. Hot and humid
conditions will return with chances of afternoon through early
evening showers and thunderstorms. An occasional strong storm can
not be discounted but organized severe weather is not likely.
Highs are expected to top out in the upper 80s to mid 90s through
Tuesday before some slightly cooler air moves in. With the soil
being saturated and lots of standing water likely, very muggy
conditions are expected as well. Heat index values will approach the
century mark across parts of the state this weekend.
.Spotter Information Statement...
Spotter Activation May Be Needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
51/70
Thunderstorm Wind, Baxter
- When
- June 11, 8:17 PM CST
- Where
- Baxter County, 3.11 mi WSW of Norfork Lake North
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 36.350, -92.320
Trees were blown down on the east side of Mountain Home.
Thunderstorm Wind, Baxter
- When
- June 11, 8:42 PM CST
- Where
- Baxter County, Sycamore Spring
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 36.300, -92.250
Multiple trees were blown down in the Sycamore Springs Neighborhood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Missouri, June 11 to 12, 2021$225,000 · 1.25 in hail · 31 events
- Damaging Winds in Minnesota, June 11, 2021$128,000 · 61 kt wind · 4 events
- Damaging Winds in Kansas, June 11, 2021$85,000 · 63 kt wind · 11 events
- Damaging Winds in South Dakota, June 11, 20211 injured · $54,000 · 61 kt wind · 10 events
- Tornado and Hail in Missouri, June 11, 2021$30,000 · EF0 · 30 events
- Damaging Winds in Wisconsin, June 11, 2021$81,000 · 65 kt wind · 5 events
- Damaging Winds in Georgia, June 11 to 12, 2021$56,000 · 50 kt wind · 8 events
- Flash Flooding in Virginia, June 11, 202139 events
- Hail and Damaging Winds in North Dakota, June 11, 20211.75 in hail · 37 events
- Hail and Damaging Winds in Kansas, June 11, 20211 in hail · 34 events
- Flood and Hail in Kansas, June 11, 20211 injured · 2.5 in hail · 23 events
- Flash Flooding and Debris Flow in Virginia, June 11, 2021$30,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 962294, 962295.